It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board

  • 70 mgs Prednisone is not taking effect!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-03-2003, 10:33 PM   #1
    Debeeg
    Junior Member
     
    Debeeg's Avatar
     
    Join Date: Nov 2003
    Location: Gladstone Oregon
    Posts: 13
    Debeeg HB User
    70 mgs Prednisone is not taking effect!

    Prednisone is not working, Hi went to my hemo today, I have been on 70 mg Prednisone for one week, my rbc count is still dropping, it has dropped from 8.2, to 6.4, so I am now up to 120 mg prednisone, and go in in the morning to start the Retuxin treatment, and my hemo is contacting the surgion to tell him that we need to look at doing a spleenectomy, and treat it as a emergency , So needless to say I am scared right now. I have been dealing with this for going on 4 years now, and the treatments seem to be effective for shorter periods. But I will make it through this. Just alittle scared.
    Deb

     
    Sponsors Lightbulb
       
    Old 12-04-2003, 08:03 AM   #2
    annabella44
    Junior Member
     
    annabella44's Avatar
     
    Join Date: Oct 2003
    Location: Virginia, USA
    Posts: 21
    annabella44 HB User
    Re: 70 mgs Prednisone is not taking effect!

    Debeeg sorry to hear your have so much trouble. Your in my prayers and your right you will make it through this...let us know how ur doin'. we're here for ya

     
    Old 12-04-2003, 09:04 AM   #3
    jackie_girl
    Inactive
     
    Join Date: Nov 2003
    Location: Ontario, Canada
    Posts: 19
    jackie_girl HB User
    Re: 70 mgs Prednisone is not taking effect!

    Deb,

    I'm so sorry that you're having so many problems. I remember the feeling of hemoglobin at 6.4 and it's awful. Did the hemotologist give you an idea of how quickly the Rituxin could start working?

    Are you going to go ahead with the splenectomy? keep us posted, K?

    You are in my thoughts and prayers,
    Jackie

     
    Old 12-04-2003, 05:30 PM   #4
    Debeeg
    Junior Member
     
    Debeeg's Avatar
     
    Join Date: Nov 2003
    Location: Gladstone Oregon
    Posts: 13
    Debeeg HB User
    Re: 70 mgs Prednisone is not taking effect!

    Quote:
    Originally Posted by jackie_girl
    Deb,

    I'm so sorry that you're having so many problems. I remember the feeling of hemoglobin at 6.4 and it's awful. Did the hemotologist give you an idea of how quickly the Rituxin could start working?

    Are you going to go ahead with the splenectomy? keep us posted, K?

    You are in my thoughts and prayers,
    Jackie
    Dear Jackie and Annabella, thank you so much for your support this is what I needed, yeah it really sucks everything takes so much energy it seems, I did start my first Retuxin treatment today, and am SCHEDULED THE 11TH if I am not in for surgery yet, I have had the retuxin before it is 4 treatments, it is not a quick acting treatment, My hemo has me down and consulted with the surgeon as urgent, So I now go in at 9 am to my hemo for blood work, and instead of the 19th I now have a appointment at 12:40 with the surgeon, The nurse said today that I most likely will be scheduled for surgery next week , and then it will be decided if I will continue the Retuxin Treatments afterwards.I am doing ok on the 120 mg of Prednisone, not sleeping much but I think it is starting to kick in a bit, which it needs to before I could have surgery, the pulsating in my ears are not as bad today as yesterday. Thank you again for being here, I love to read your posts! Deb

     
    Old 12-04-2003, 10:17 PM   #5
    annabella44
    Junior Member
     
    annabella44's Avatar
     
    Join Date: Oct 2003
    Location: Virginia, USA
    Posts: 21
    annabella44 HB User
    Re: 70 mgs Prednisone is not taking effect!

    Debeeg, glad things are finally gettin' going for you. I know i have finals the week after next, will the surgery interfere with yours? i hope not. Your in my prayers and keep us posted, we do care and i know for me, its nice to know i can log online and find people who know what i'm goin' through and who don't say i'm crazy, even though i am a little...but arent all college girls? :-)

     
    Old 12-05-2003, 09:02 AM   #6
    amwood
    Senior Member
     
    amwood's Avatar
     
    Join Date: Jul 2003
    Location: California
    Posts: 143
    amwood HB User
    Re: 70 mgs Prednisone is not taking effect!

    Deb, good luck with everything. I really hope they can get you on your way to feeling good again, and to getting your life back. I know that I'm not in the same position as you girls, in that I have iron-deficiency anemia and not hemolytic anemia, but I can definitely understand how difficult it is to try and get things done each day when you're not feeling well. Are we all in school right now? I noticed that one other person is, and I'm in grad school right now....it's interesting because as I've been going through this process, I've noticed that my young age (27) works against me at times because the doctors tend to brush things off, telling me that I'm "too young for that"....which of course turned out not to be the case for me, unfortunately. Anyway, again, good luck to you Deb!

     
    Old 12-05-2003, 07:06 PM   #7
    99 stang
    Member
    (female)
     
    99 stang's Avatar
     
    Join Date: Sep 2003
    Location: New Jersey
    Posts: 61
    99 stang HB User
    Re: 70 mgs Prednisone is not taking effect!

    Debeeg, Sorry to hear things are not going so well since your last post. Good luck and I will look for your updates on this board.

    I can really related to the pulsating in the ears, in the last 2 weeks it has gotten worst, and a few times I have felt very dizzy and had to actually sit down!

    Hope you feel better. Marilyn

     
    Old 12-05-2003, 10:33 PM   #8
    Debeeg
    Junior Member
     
    Debeeg's Avatar
     
    Join Date: Nov 2003
    Location: Gladstone Oregon
    Posts: 13
    Debeeg HB User
    Re: 70 mgs Prednisone is not taking effect!

    Quote:
    Originally Posted by 99 stang
    Debeeg, Sorry to hear things are not going so well since your last post. Good luck and I will look for your updates on this board.

    I can really related to the pulsating in the ears, in the last 2 weeks it has gotten worst, and a few times I have felt very dizzy and had to actually sit down!

    Hope you feel better. Marilyn
    Thank You so much Marilyn, yeah it has been stressfull the last few days, I am dealing better today, I went to my Hemo had my blood tested I am at 6.5, So I guess I am stablizing, I found out that I need to have some vacinations done before the surgery, I then had an appointment with the surgeon, We disscussed the surgery, it is going to be set up for week after next I am hoping the the 120 mgs prednisone will have kicked in, and I will have the second retuxin treatment done by then. So I am just taking one day at a time and taking care, enjoying my kids, and grandbaby, I am 43 and I just want to feel better, and get on with my life, I don't like feeling so negative, Thank you again for the responses. have a wonderful weekend!

     
    Old 12-06-2003, 09:17 AM   #9
    jackie_girl
    Inactive
     
    Join Date: Nov 2003
    Location: Ontario, Canada
    Posts: 19
    jackie_girl HB User
    Re: 70 mgs Prednisone is not taking effect!

    Deb,

    You've been on the 120 mg of prednisone for the past couple of days...how are you managing? I remember the feeling of 100 mg....I was SO AWAKE! I felt like I could do so much between 2 and 4 am.

    The pulsing ear thing was driving my nuts until the got the hemoglobin until control.

    Anyway, do continue to keep us posted. I feel so badly that you have to go through this...I know it's one of my big fears that the prednisone will stop working and I will have to go the splenectomy/Rituxin route.

    Jackie

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    first try for prednisone, worried! mindy1974 Immune Disorders 7 04-07-2009 02:53 PM
    prednisone reaction?????YIKES fusionqueen Arthritis 2 09-13-2008 08:56 AM
    Prednisone: is it good, bad or dangerous medicine? Maddman General Health 32 09-06-2008 12:31 AM
    prednisone is the most atrocious drug ever. how do you properly taper off? velvet rose Lupus 2 07-01-2008 05:59 PM
    Prednisone problems and questions azuresky Back Problems 11 12-02-2007 01:00 AM
    On Prednisone because of immune system. mergatroy Immune Disorders 8 09-19-2006 02:50 PM
    Response to Prednisone(???s) goodnightjunebu Addison's Disease 2 07-08-2006 07:29 AM
    BAD Headaches-I think from Prednisone: anyone else? julihannah Headaches & Migraines 4 02-06-2006 11:46 AM
    Taking Prednisone for sudden hearing loss, ringing getting worse? MMS1 Hearing Disorders 23 06-09-2005 05:28 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:27 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!